Alert archive / Wyoming / Red Flag Warnings in 2014

Red Flag Warning 4, NWS Riverton, WY

July 20, 2014Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this red flag warning at Jul 20, 2014, 11:26 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Jul 21, 2014, 12:00 PM MDT. It was in force for 8 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 20, 2014, 11:26 AM MDT (17:26 UTC)
In effect from
Jul 21, 2014, 12:00 PM MDT
Expired
Jul 21, 2014, 8:00 PM MDT
In force
8 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 5:55 PM MDTTSTM WND GST 663 Wnw Dubois, WYDUBOIS AIRPORT.
Jul 21, 5:57 PM MDTTSTM WND GST 6210 N Dubois, WYELKHORN RAWS.
Jul 21, 6:44 PM MDTTSTM WND GST 657 Ese Kinnear, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 5.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4072 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WWUS85 KRIW 201726
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1126 AM MDT SUN JUL 20 2014

...GUSTY DRY WEST SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY WILL
COMBINE TO CREATE RED FLAG CONDITIONS FROM NOON TO 8 PM MDT SUNDAY
AND AGAIN ON MONDAY...

.STRONG DRY WEST SOUTHWEST WINDS...VERY LOW RELATIVE HUMIDITY AND
CRITICAL DRY FUELS WILL COMBINE TO CREATE RED FLAG CONDITIONS
ACROSS NATRONA AND SWEETWATER COUNTIES...FIRE WEATHER ZONES 279
AND 280...THROUGH 8 PM MDT THIS EVENING...AND AGAIN FROM NOON TO
8 PM MDT MONDAY.

WYZ280-210200-
/O.NEW.KRIW.FW.W.0004.140721T1800Z-140722T0200Z/
/O.CON.KRIW.FW.W.0003.140720T1800Z-140721T0200Z/
NATRONA COUNTY/CASPER BLM-
1126 AM MDT SUN JUL 20 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 8 PM MDT MONDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ279-210200-
/O.NEW.KRIW.FW.W.0004.140721T1800Z-140722T0200Z/
/O.CON.KRIW.FW.W.0003.140720T1800Z-140721T0200Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
1126 AM MDT SUN JUL 20 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 8 PM MDT MONDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 279.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
5 follow-up statements
942 
WWUS85 KRIW 210136
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
736 PM MDT SUN JUL 20 2014

...GUSTY DRY WEST SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY WILL
COMBINE TO CREATE RED FLAG CONDITIONS FROM NOON TO 8 PM MONDAY...

.STRONG DRY WEST SOUTHWEST WINDS...VERY LOW RELATIVE HUMIDITY AND
CRITICAL DRY FUELS WILL COMBINE TO CREATE RED FLAG CONDITIONS
ACROSS NATRONA AND SWEETWATER COUNTIES...FIRE WEATHER ZONES
279 AND 280...FROM NOON TO 8 PM MONDAY.

WYZ280-210945-
/O.EXP.KRIW.FW.W.0003.000000T0000Z-140721T0200Z/
/O.CON.KRIW.FW.W.0004.140721T1800Z-140722T0200Z/
NATRONA COUNTY/CASPER BLM-
736 PM MDT SUN JUL 20 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
280...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ279-210945-
/O.EXP.KRIW.FW.W.0003.000000T0000Z-140721T0200Z/
/O.CON.KRIW.FW.W.0004.140721T1800Z-140722T0200Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
736 PM MDT SUN JUL 20 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
279...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279...

* AFFECTED AREA...FIRE WEATHER ZONE 279.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

21
086 
WWUS85 KRIW 210901
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
301 AM MDT MON JUL 21 2014

...GUSTY DRY WEST SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY WILL
COMBINE TO CREATE RED FLAG CONDITIONS FROM NOON TO 8 PM TODAY...

.STRONG DRY WEST SOUTHWEST WINDS...VERY LOW RELATIVE HUMIDITY AND
CRITICAL DRY FUELS WILL COMBINE TO CREATE RED FLAG CONDITIONS
ACROSS NATRONA AND SWEETWATER COUNTIES...FIRE WEATHER ZONES
279 AND 280...FROM NOON TO 8 PM TODAY.

WYZ280-212200-
/O.CON.KRIW.FW.W.0004.140721T1800Z-140722T0200Z/
NATRONA COUNTY/CASPER BLM-
301 AM MDT MON JUL 21 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 280...

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ279-212200-
/O.CON.KRIW.FW.W.0004.140721T1800Z-140722T0200Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
301 AM MDT MON JUL 21 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 279...

* AFFECTED AREA...FIRE WEATHER ZONE 279.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
108 
WWUS85 KRIW 212039
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
239 PM MDT MON JUL 21 2014

...GUSTY DRY WEST SOUTHWEST WINDS...LOW RELATIVE HUMIDITY AND THE 
POTENTIAL FOR DRY LIGHTNING WILL COMBINE TO CREATE RED FLAG
CONDITIONS THROUGH 8 PM TODAY...

.STRONG DRY WEST SOUTHWEST WINDS...VERY LOW RELATIVE HUMIDITY AND
CRITICAL DRY FUELS AS WELL AS THE POTENTIAL FOR DRY LIGHTNING WILL
COMBINE TO CREATE RED FLAG CONDITIONS ACROSS NATRONA AND
SWEETWATER COUNTIES AS WELL AS ACROSS THE WIND RIVER BASIN AND THE LANDER
FOOTHILLS...FIRE WEATHER ZONES 279...280 AND 283 THROUGH 8 PM THIS
EVENING.

WYZ283-220200-
/O.EXA.KRIW.FW.W.0004.000000T0000Z-140722T0200Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
239 PM MDT MON JUL 21 2014

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND...LOW RELATIVE HUMIDITY AND THE POTENTIAL
FOR DRY LIGHTNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS
EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. 

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-220200-
/O.CON.KRIW.FW.W.0004.000000T0000Z-140722T0200Z/
NATRONA COUNTY/CASPER BLM-
239 PM MDT MON JUL 21 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND...LOW RELATIVE HUMIDITY AND THE POTENTIAL FOR DRY LIGHTNING
FOR FIRE WEATHER ZONE 280...

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ279-220200-
/O.CON.KRIW.FW.W.0004.000000T0000Z-140722T0200Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
239 PM MDT MON JUL 21 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279...

* AFFECTED AREA...FIRE WEATHER ZONE 279.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
096 
WWUS85 KRIW 212049 CCA
RFWRIW

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE RIVERTON WY
248 PM MDT MON JUL 21 2014

...GUSTY DRY WEST SOUTHWEST WINDS...LOW RELATIVE HUMIDITY AND THE 
POTENTIAL FOR DRY LIGHTNING WILL COMBINE TO CREATE RED FLAG
CONDITIONS THROUGH 8 PM TODAY...

.STRONG DRY WEST SOUTHWEST WINDS...VERY LOW RELATIVE HUMIDITY AND
CRITICAL DRY FUELS AS WELL AS THE POTENTIAL FOR DRY LIGHTNING WILL
COMBINE TO CREATE RED FLAG CONDITIONS ACROSS NATRONA AND
SWEETWATER COUNTIES AS WELL AS ACROSS THE WIND RIVER BASIN AND THE LANDER
FOOTHILLS...FIRE WEATHER ZONES 279...280 AND 283 THROUGH 8 PM
THIS EVENING.

WYZ283-220200-
/O.EXA.KRIW.FW.W.0004.000000T0000Z-140722T0200Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
248 PM MDT MON JUL 21 2014

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND...LOW RELATIVE HUMIDITY AND THE POTENTIAL
FOR DRY LIGHTNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS
EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. 

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-220200-
/O.CON.KRIW.FW.W.0004.000000T0000Z-140722T0200Z/
NATRONA COUNTY/CASPER BLM-
248 PM MDT MON JUL 21 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND...LOW RELATIVE HUMIDITY AND THE POTENTIAL FOR DRY LIGHTNING
FOR FIRE WEATHER ZONE 280...

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ279-220200-
/O.CON.KRIW.FW.W.0004.000000T0000Z-140722T0200Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
248 PM MDT MON JUL 21 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279...

* AFFECTED AREA...FIRE WEATHER ZONE 279.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
089 
WWUS85 KRIW 220151
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
751 PM MDT MON JUL 21 2014


WYZ280-220300-
/O.EXP.KRIW.FW.W.0004.000000T0000Z-140722T0200Z/
NATRONA COUNTY/CASPER BLM-
751 PM MDT MON JUL 21 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

WINDS ARE BEGINNING TO SUBSIDE AND RELATIVE HUMIDITIES ARE RISING.
THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

WYZ279-220300-
/O.EXP.KRIW.FW.W.0004.000000T0000Z-140722T0200Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
751 PM MDT MON JUL 21 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279...

WINDS ARE BEGINNING TO SUBSIDE AND RELATIVE HUMIDITIES ARE RISING.
THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

WYZ283-220300-
/O.EXP.KRIW.FW.W.0004.000000T0000Z-140722T0200Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
751 PM MDT MON JUL 21 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283...

WINDS ARE BEGINNING TO SUBSIDE AND RELATIVE HUMIDITIES ARE RISING.
THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

HTTP://WEATHER.GOV/RIVERTON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 20, 11:04 AM MDT, 22 minutes earlier.

Area forecast discussion, Jul 20, 11:04 AM MDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1104 AM MDT SUN JUL 20 2014

.SHORT TERM...SUNDAY THROUGH TUESDAY NIGHT

IT LOOKS LIKE ANOTHER HOT DAY ACROSS THE COWBOY STATE WITH A RIDGE
OF HIGH PRESSURE CONTINUING TO CONTROL THE WEATHER. HOWEVER THERE
ARE SOME CHANGES TO THE PATTERN OF THE PAST COUPLE OF DAYS.
SATELLITE IMAGERY SHOWS SOME MID LEVEL MOISTURE STARTING TO MOVE IN
FROM THE SOUTH ACROSS UTAH. AT THE SAME TIME A WEAK SHORTWAVE WILL
APPROACH THE AREA AND BRING A BIT MORE INSTABILITY TO THE AREA. THE
RESULT WILL BE FOR AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS
FOR PORTIONS OF WESTERN AND CENTRAL WYOMING. HOWEVER...IT WILL TAKE
A WHILE TO MOISTEN THE ATMOSPHERE SO MOST OF THE DAY SHOULD BE DRY.
CONTINUITY LOOKED REASONABLE FOR COVERAGE OF THE CONVECTION THIS
AFTERNOON SO WE MADE ONLY MINOR TWEAKS MAINLY TO ADD TIMING.
MEANWHILE...EXPECT MAINLY DRY WEATHER ACROSS THE NORTHEASTERN HALF
OF THE COUNTY WARNING AREA. WITH THE BEST MOISTURE EXPECTED TO MOVE
ACROSS WESTERN WYOMING TONIGHT WE KEPT THE CHANCE OF THUNDERSTORMS
GOING THROUGH THE OVERNIGHT. WITH THE HOT TEMPERATURES AND GUSTY
WINDS WE HAVE KEPT THE RED FLAG WARNING FOR THIS AFTERNOON AS WELL.

THE FORECAST FOR MONDAY IS BASED ON SOMETHING SIMILAR TO THE OLD
SING ALONG CARTOONS WHERE THEY STAY FOLLOW THE BOUNCING BALL. ONLY
HERE IT IS FOLLOW THE PRECIPITABLE WATER VALUES...OR PWAT OR PW
VALUES...THE ABBREVIATION METEOROLOGISTS USE TO CONFUSE THE PUBLIC
SINCE WE MUST HAVE A CONTRACTION OR ACRONYM FOR EVERYTHING.
ANYWAY...THE BEST LIFT AND PRECIPITABLE WATER VALUES SHIFT ACROSS
NORTHERN WYOMING SO THE CHANCE OF THUNDERSTORMS WILL SHIFT THERE AS
WELL. AS FOR TEMPERATURES...EXPECT A LITTLE COOLING WITH MORE CLOUD
COVER BUT IT WILL STILL BE ABOVE NORMAL FOR MOST LOCATIONS.

BY TUESDAY CONVECTION SHOULD BECOME A BIT MORE ISOLATED AS HEIGHTS
RISE A BIT MORE AS THE RIDGE BUILDS NORTHWARD JUST A BIT. THIS WILL
ALSO SHOVE THE DEEPER MOISTURE FURTHER NORTHWARD AS WELL. AS A
RESULT WE HAVE CONFINED THE CHANCE OF THUNDERSTORMS TO THE NORTHERN
MOUNTAINS. CONTINUITY HAD THIS REPRESENTED FAIRLY WELL SO WE MADE
FEW CHANGES.

.LONG TERM...WEDNESDAY THROUGH SUNDAY

GFS/ECMWF MODELS SHOW SOME MID AND UPPER LEVEL MOISTURE IN THE SW
FLOW ALOFT WEDNESDAY INTO WED NIGHT. THERE MAY BE A WEAK DISTURBANCE
IN THE FLOW AS WELL. WILL KEEP ISOLATED STORMS ACROSS THE NORTH AND
EAST ZONES...YET A STRAY STORM COULD OCCUR IN THE SOUTH AS WELL.
WILL SEE HOW THIS PLAYS OUT IN TIME. A WEATHER SYSTEM IS FORECAST TO
MOVE ACROSS THE PACIFIC NW STATES WED NIGHT. THE MAIN ISSUE IS THE
TRACK OF THIS SYSTEM THURS AND FRI. THE GFS IS STILL FARTHER SOUTH
THAN THE ECMWF TRACK. THIS DIFFERENCE INFLUENCES THE CHANCE OF
STORMS OVER THE NORTH AND HOW STRONG THE COLD FRONT WILL BE THAT
MOVES INTO THE NORTH THURSDAY NIGHT. THIS IN TURN IMPACTS THE HIGHS
ON FRIDAY OVER THE NORTH AND CENTRAL ZONES. FOR NOW WILL HAVE
ISOLATED STORMS OVER THE NORTH THURS PM AND NIGHT AND DRY ELSEWHERE.
FRIDAY WILL BE DRY FOR THE WHOLE AREA. THE DIFFERENCE IN STORM TRACK
ALSO INFLUENCES THE WEATHER PATTERN NEXT SATURDAY AND SUNDAY. THE
GFS MODEL DIGS THE SYSTEM INTO THE MIDWEST BY SUNDAY WHILE THE ECMWF
IS SLOWER AND HAS IT OVER THE UPPER GREAT LAKES SUNDAY AFTERNOON.
THE FLOW ALOFT IS TO BECOME NW AGAIN NEXT SATURDAY AND SUNDAY BUT
THE GFS IS SHARPER WITH THE FLOW AND HAS COOLER 700MB TEMPS EAST OF
THE DIVIDE. THE ECMWF IS LESS AMPLIFIED AND HAS A LITTLE WARMER
700MB TEMPS. THIS INFLUENCES THE HIGHS FOR NEXT SAT/SUN. THE GFS IS
DRY BOTH DAYS WHILE ECMWF TRIES TO BRING IN MID/UPPER LEVEL MOISTURE
FOR NEXT SUNDAY AND ISOLATED STORMS. WILL KEEP NEXT WEEKEND DRY FOR
NOW AND SEE HOW THIS LOOKS IN THE COMING MODEL RUNS.

AS FOR THE HIGH TEMPS...HOT WEDNESDAY. REMAINING HOT CENTRAL AND
SOUTH THURSDAY WITH COOLER HIGHS OVER THE NW AND NORTH AS THE COLD
FRONT MAKES IT INTO THOSE AREAS. HIGHS FRIDAY COOLER MOST PLACES
WITH THE BEST COOLING NOTED OVER THE NORTH AND NORTHEAST ZONES. HAVE
MADE ADJUSTMENTS TO THE FRIDAY HIGHS. HIGHS SATURDAY A LITTLE WARMER
SOUTH AND SOUTHWEST WITH LITTLE CHANGE EAST OF THE DIVIDE. THEN A
LITTLE WARMER ALL AREAS NEXT SUNDAY. THIS THINKING LEANS MORE TOWARD
THE WARMER ECMWF MODEL FOR NOW. BOTTOM LINE...SUMMER HEAT AND MAINLY
DRY IN THE EXTENDED PERIOD.

.AVIATION.../18Z ISSUANCE/

EXPECT VFR CONDITIONS THROUGH 18Z MONDAY AT ALL TERMINALS. MAIN
SMOKE PLUMES THAT HAVE BEEN CAUSING SOME LOCALIZED 6SM IN THE
MORNINGS WILL SHIFT NORTH OF THE STATE TODAY AS FLOW ALOFT BACKS
MORE TO THE SOUTHWEST. MOISTURE THAT HAS REMAINED JUST SOUTH OF
THE WYOMING BORDER WILL PUSH SLOWLY NORTHEAST INTO WYOMING TODAY.
BEST CHANCE FOR ISOLATED SHOWERS AND STORMS WILL BE SOUTHWEST OF A
KBPI-KRKS LINE. HAVE OPTED TO LEAVE ANY MENTION OF VCSH OR VCTS
OUT OF THOSE TERMINALS AS CONVECTION STILL LOOKS TO BE LIMITED.
INSTABILITY NOT IMPRESSIVE AND DYNAMICS ARE LACKING...SO ANY
CONVECTION WILL BE DEPENDENT UPON DIURNAL HEATING. BETTER MOISTURE
OVER CA/NV WILL CIRCULATE NORTHEAST AND REACH THE FAR WEST AROUND
06Z/MONDAY. HAVE INCLUDE SOME LATE NIGHT VCSH AT KJAC TO ACCOUNT
FOR THIS AREA OF MOISTURE AND APPROACHING SHORTWAVE. WEST TO
SOUTHWEST WIND WILL AGAIN BLOW 15G30KTS TODAY IN THE CORRIDOR FROM
KRKS-KCPR BEGINNING BETWEEN 17Z-19Z. OTHER TERMINALS CAN EXPECT
INCREASING WIND BETWEEN ABOUT 19Z-21Z WITH SPEEDS 12G24KTS. KWRL
TO REMAIN LIGHT AND VARIABLE THROUGH THE FORECAST PERIOD. WINDS
WILL DECREASE WITH THE SETTING SUN BETWEEN 02Z AND 03Z/SUNDAY.

.FIRE WEATHER...

THE CONTINUED COMBINATION OF HOT TEMPERATURES...LOW RELATIVE
HUMIDITY AND GUSTY WINDS WILL BRING MORE CRITICAL FIRE WEATHER TO
SWEETWATER AND NATRONA COUNTIES. AS A RESULT...THE RED FLAG WARNING
WILL BE CONTINUED. OTHERWISE...A SURGE OF MOISTURE WILL MOVE
NORTHWARD INTO SOUTHERN WYOMING AND BRING ISOLATED TO WIDELY
SCATTERED LATE DAY AND EVENING THUNDERSTORMS. THIS MOISTURE WILL
SURGE NORTHWARD AT NIGHT AND KEEP THE CHANCE OF THUNDERSTORMS GOING
IN WESTERN WYOMING AT NIGHT. EXPECT ANOTHER HOT DAY FOR MONDAY WITH
THE CHANCE OF THUNDERSTORMS ACROSS NORTHERN WYOMING. CRITICAL FIRE
WEATHER IS STILL POSSIBLE.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING WYZ279-280.

&&

SHORT TERM...HATTINGS
LONG TERM...AR
AVIATION...C.BAKER
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Jul 20, 4:00 AM MDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT SUN JUL 20 2014

WYZ001>020-022>030-211200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT SUN JUL 20 2014

...RED FLAG WARNING FOR FIRE WEATHER ZONES 279 AND 280 FROM NOON
TO 9PM TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER FOR SWEETWATER AND NATRONA COUNTIES THIS
AFTERNOON AND EVENING. PLEASE SEE RED FLAG WARNING FOR DETAILS.
ISOLATED MAINLY DRY THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON AND
EVENING...MAINLY IN THE SOUTH AND WEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY AND TUESDAY...ELEVATED FIRE WEATHER CONDITIONS SOUTHWEST
AND CENTRAL. ISOLATED TO SCATTERED THUNDERSTORMS IN THE NORTH AND
WEST.

WEDNESDAY AND THURSDAY...STILL HOT AND DRY CENTRAL AND SOUTH WITH
BREEZY CONDITIONS AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT STRONG THUNDERSTORM WIND GUSTS.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 1:42 PM MDTSpecial Weather StatementRIWSweetwater48 min

Nearby

Red Flag Warnings in Wyoming, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.